Jump to content
ACN Latitudes Forums

steroid burst - OCD worse before it gets better?


jan251
 Share

Recommended Posts

I am in no way an expert on this but i thought I'd offer my basic knowledge since I just gave ds steroids this weekend. From what I was told and have researched, if there is an underlying infection then the steroids could make things worse because they lower the immune system and allow the infection to take a greater hold. So before giving steroids and also during, the patient should be clear of infection or at least on abx. It looks like your son has been and continues to be on abx so that is good but does he still have an active infection? If so, then the steroids may not make things better.

 

Steroids also promote yeast overgrowth so that is also something to consider especially if your son has gut issues and issues with yeast already.

 

Our experience has been where ds is flaring for no known cause. He has been on profylactic abx and does not currently have an active infection. We gave him 2 days of prednisolone 16mgs and 14mgs respectively. The days he took them he was still ticcing but the very next day 95% of the tics resolved. Now we are on 2 days out and they remain 95% resolved. The plan is to keep him on daily CBD oil and Mobic to keep inflammation from creeping back up again. We are hoping to be able to maintain this for as long as we can until we need to give him another dose of the prednisolone.

 

So my 2 cents would be to kill off all the infections first before you give steroids.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...